Alert archive / North Carolina / Special Weather Statements in 2012

Special Weather Statement, NWS Raleigh, NC

March 17, 2012Alamance County, North Carolina

NWS Raleigh, NC issued this special weather statement at Mar 17, 2012, 9:07 PM EDT for Alamance County, North Carolina. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 17, 2012, 9:07 PM EDT (01:07 UTC)
Expired
Mar 17, 2012, 10:00 PM EDT
In force
53 min
Issued by
NWS Raleigh, NC

County Alamance County, NC

The radar

The Raleigh/Durham radar (KRAX), 98 km from the middle of the area, began a volume at 01:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Roanoke, VA (KRNK), launched 00:00Z, 1.1 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 00:00Z on 2012-03-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 338 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 00:00Z on 2012-03-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 6 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
338 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
963 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
6 m²/s²
0-3 km storm-relative helicity
83 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

941 
WWUS82 KRAH 180107
SPSRAH

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
907 PM EDT SAT MAR 17 2012

NCZ022-023-180200-
ALAMANCE-GUILFORD-
907 PM EDT SAT MAR 17 2012

...STRONG THUNDERSTORMS WILL MOVE ACROSS EASTERN GUILFORD AND 
ALAMANCE COUNTIES THROUGH 1000 PM EDT...

AT 905 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER 
OVER NORTHEAST GUILFORD COUNTY NEAR MONTICELLO... OR ABOUT 9 MILES 
SOUTH OF REIDSVILLE... MOVING SOUTHEAST AT 15 MPH. OTHER 
THUNDERSTORMS WITH HEAVY RAIN WRE LOCATED OVER SOUTHEAST GUILFORD 
AND SOUTHWEST ALAMANCE COUNTY... ABOUT 5 MILES WEST OF SNOW CAMP. 
THESE STORMS WERE MOVING NORTHEAST AT 20 MPH AND WILL MERGE WITH THE 
STORMS TO THE NORTH OVER WESTERN ALAMANCE COUNTY BY 930 PM. LOCALLY 
HEAVY RAIN WITH RAINFALL OF 1 TO 1.5 INCHES WILL BE POSSIBLE ALONG 
INTERSTATE 40 FROM ELON TO BURLINGTON.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE... MCLEANSVILLE... 
GIBSONVILLE... ALAMANCE... ELON... BURLINGTON.

HAZARDS INCLUDE...
PEA SIZED HAIL.
OCCASIONAL CLOUD TO GROUND LIGHTNING. 
HEAVY RAINFALL AND MINOR FLOODING.

THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.

&&

LAT...LON 3594 7926 3592 7926 3584 7944 3584 7954
      3590 7954 3590 7960 3623 7977 3625 7971
      3625 7953
TIME...MOT...LOC 0102Z 331DEG 15KT 3619 7962

$$

BADGETT

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this special weather statement went out at Mar 17, 8:59 PM EDT, 8 minutes earlier.

Area forecast discussion, Mar 17, 8:59 PM EDT, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
859 PM EDT SAT MAR 17 2012

.SYNOPSIS...
A WEAK BACK DOOR COLD FRONT WILL SETTLE SOUTH THROUGH CENTRAL NC
OVERNIGHT. HIGH PRESSURE WILL FOLLOW AND BUILD INTO THE AREA FROM
THE COASTAL MID ATLANTIC REGION THROUGH SUNDAY.

&&

.NEAR TERM /THROUGH SUNDAY NIGHT/...
AS OF 808 PM SATURDAY...

A SMALL MESOSCALE VORTICITY MAXIMUM WAS LOCATED OVER SOUTHWEST
GUILFORD COUNTY AS OF 800 PM... ASSOCIATED WITH THE EARLIER STRONG
CONVECTION THAT AFFECTED AREAS FROM THE BLUE RIDGE INTO FORSYTH
COUNTY WITH HEAVY RAIN EARLIER. THE CURRENT CONVECTION ASSOCIATED
WITH THE MCV HAD WEAKENED CONSIDERABLY BUT WAS STILL PRODUCING
OCCASIONAL CG LIGHTNING... WITH MOSTLY IN CLOUD LIGHTNING REPORTED
NOW.

AS THIS FEATURE CONTINUES TO MOVE EAST-SOUTHEAST AT 15 MPH...
NEW SHOWERS AND ISOLATED STORMS MAY DEVELOP ESPECIALLY ALONG THE
LEADING EDGE OF THE ASSOCIATED OUTFLOW BOUNDARY. THE AIR MASS OUT
AHEAD OF THE FEATURE WAS STABILIZING RATHER QUICKLY WITH A LOSS OF
HEATING... AND INCREASING CONVECTIVE INHIBITION. THUS... THE STORMS
THAT DEVELOP SHOULD REMAIN WELL BELOW SEVERE CRITERIA. OTHER
ISOLATED CONVECTION CONTINUED OVER THE SANDHILLS BUT THE STORMS WERE
WEAKENING THERE AS WELL.

THE BACKDOOR COLD FRONT WAS ADVANCING SW INTO THE NORTHERN COASTAL
PLAIN. THE CAA LAGS BUT NORFOLK WAS NOW REPORTING LOW STRATUS...
DENSE FOG... AND TEMPS IN THE LOWER 50S. THIS FRONT SHOULD BE
PRESSING AT THE RWI AREA AFTER MIDNIGHT WITH VERY STABLE NEAR
SURFACE AIR ADVECTING NE TO SW INTO THE NE PIEDMONT LATER TONIGHT.
SCATTERED AREAS OF GROUND FOG WILL AGAIN BE LIKELY TOWARD DAYBREAK
ESPECIALLY WHERE WETTING RAIN OCCURRED TODAY. LOWS SHOULD HOLD 55-60
EXCEPT LOWER 50S FAR NE.

SUN AND SUN NIGHT: LOW STRATUS AND FOG WILL SLOWLY LIFT AND BURN OFF
DURING THE MORNING AND MIDDAY HOURS...BUT SCT TO BKN 2000-3500 FT
CLOUDS WILL LIKELY LINGER THROUGHOUT THE AFTERNOON. ANY PARTIAL
CLEARING LATE IN THE DAY AND DURING THE EVENING WILL THEN CAUSE
AREAS OF FOG AND/OR STRATUS TO REDEVELOP OVERNIGHT INTO EARLY MON.
THE CLOUDS AND MORE NOTICEABLY COOLER AIR MASS (ONCE THE
NORTHEASTERLY TO EASTERLY FLOW FULLY ENCOMPASSES CENTRAL NC
TONIGHT)...SHOULD HOLD TEMPS IN THE 71 TO 78 DEGREE RANGE FROM VA TO
SC STATE BORDERS. THE COOLER TEMPS AND RESULTANT WEAK INSTABILITY...
AND ANTICYCLONIC FLOW IN HIGH PRESSURE RIDGING SOUTHWARD FROM THE
COASTAL MIDDLE ATLANTIC (AND TO THE NORTH OF THE WEAK BACK DOOR
FRONT FORECAST TO STALL/WASH OUT OVER SC SUN)...SHOULD RESULT IN
LESSER CHANCES FOR CONVECTION THAN PREVIOUS DAYS. NONETHELESS...THE
CONTINUED PRESENCE OF A MID LEVEL SHEAR AXIS THAT EARLIER SAT WAS
ANALYZED FROM THE OH VALLEY TO THE NC COAST...AND APPROACH PASSAGE
OF A SOUTHERN STREAM DISTURBANCE OVER MO THIS AFTERNOON...WARRANTS A
SLIGHT CHANCE OF SHOWERS...MAINLY WITH HEATING SUN AFT-EVE.

&&

.SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/...
AS OF 305 PM SATURDAY...

RIDGE ALOFT OVER THE EASTERN UNITED STATES WITH SURFACE HIGH
PRESSURE OFFSHORE. WEAK WINDS...PRECIPITABLE WATERS NEAR ONE INCH
AND MINIMAL INSTABILITY AND POTENTIAL ENERGY SUGGESTS NO MORE THAN A
ONE IN FIVE CHANCE FOR MEASURABLE RAIN... DIURNALLY DRIVEN BY
AFTERNOON HEATING. LOW LEVEL THICKNESSES 25 TO 30 METERS ABOVE
NORMAL WITH SOME MINIMAL REDUCTION IN INSOLATION BY CLOUDS DURING
THE AFTERNOON. AFTERNOON HIGH TEMPERATURES 76 TO 81. LOW
TEMPERATURES IN THE MID TO UPPER 50S.

&&

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
AS OF 305 PM SATURDAY...

DEEP SLOWLY PROGRESSING TROUGH OR CUT OFF LOW OVER TEXAS WEDNESDAY
MORNING ATTEMPTS TO REACH THE CAROLINAS LATE IN THE PERIOD...
ALTHOUGH THE EAST COAST RIDGE RESISTS. MODEL SPREAD IN SOLUTIONS
REDUCES CONFIDENCE... AS DOES LACK OF DECENT RUN TO RUN CONTINUITY
WITHIN MODELS. MODELS FREQUENTLY TOO FAST WITH CUT OFF LOWS AND WILL
FAVOR THE SLOWER GFS TIMING... THOUGH THIS MAY ALSO BE TOO FAST.

WILL CONTINUE LOW CHANCES FOR MAINLY AFTERNOON SHOWERS OR A
THUNDERSTORM FROM PREVIOUS DAYS INTO MID WEEK WITH RAIN CHANCES
RISING TO 30 TO 40 PERCENT FOR FRIDAY AND SATURDAY AS WINDS ALOFT
BEGIN TO INCREASE.

AFTERNOON HIGH TEMPERATURES IN THE MID 70S. LOW TEMPERATURES MID AND
UPPER 50S.

&&

.AVIATION /00Z SUNDAY THROUGH THURSDAY/...
AS OF 900 PM SATURDAY...

OUTSIDE OF ISOLATED SHOWERS/STORMS THROUGH ~04Z (PRIMARILY AT THE
GSO/RDU TAF SITES)...VFR CONDITIONS WILL PERSIST THROUGH MIDNIGHT.
THEREAFTER...CONDITIONS ARE EXPECTED TO DETERIORATE...WITH IFR
CEILINGS AND MVFR-IFR VISIBILITIES DEVELOPING FROM NE TO SW BETWEEN
04-10Z IN ASSOCIATION WITH A COOL/MOIST NORTHEASTERLY FLOW OFF THE
ATLANTIC. INDEED...AN EXPANSIVE AREA OF MARINE STRATUS AND FOG HAS
ADVECTED ALL THE WAY INTO THE ALBEMARLE SOUND AND NC OBX AS OF
00Z...AND THIS IS THE AIR MASS THAT WILL CONTINUE WEST/SW AND CAUSE
THE DETERIORATING AVIATION CONDITIONS ACROSS CENTRAL NC OVERNIGHT.
CONDITIONS WILL GRADUALLY IMPROVE WITH DIURNAL HEATING ON SUNDAY...
EVENTUALLY BECOMING MVFR OR LOW-END VFR (2500-3500 FT CEILINGS)
BETWEEN 15-18Z. ISOLATED CONVECTION WILL REMAIN POSSIBLE LATE SUNDAY
AFTERNOON/EVENING...SIMILAR TO TODAY.

LOOKING BEYOND 00Z MONDAY:
ANY PARTIAL CLEARING LATE SUNDAY AFT/EVE WILL CAUSE AREAS OF FOG
AND/OR STRATUS TO REDEVELOP SUNDAY NIGHT/MONDAY MORNING. MORNING FOG
OR STRATUS AND ISOLATED TO SCATTERED AFTERNOON CONVECTION (WITH
CEILINGS GENERALLY BETWEEN 2500-3500 FT) WILL PREDOMINATE MONDAY
THROUGH WEDNESDAY. -VINCENT/MWS

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...MWS
NEAR TERM...BADGETT/MWS
SHORT TERM...RLH
LONG TERM...RLH
AVIATION...VINCENT/MWS
Hazardous weather outlook, Mar 17, 4:12 AM EDT, 16 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
412 AM EDT SAT MAR 17 2012

NCZ007>011-021>028-038>043-073>078-083>086-088-089-180815-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-
RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
412 AM EDT SAT MAR 17 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Mar 17, 5:49 PM EDT, 3 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
549 PM EDT SAT MAR 17 2012

NCZ021-172230-
FORSYTH-
549 PM EDT SAT MAR 17 2012

...STRONG THUNDERSTORMS WILL MOVE ACROSS FORSYTH COUNTY THROUGH 630
PM EDT...

AT 549 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
PFAFFTOWN...OR ABOUT OVER WINSTON-SALEM...MOVING EAST AT 10 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE STANLEYVILLE...AND
WINSTON-SALEM.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS UP TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.

THIS INCLUDES INTERSTATE 40 BETWEEN EXITS 182 AND 203.

THESE STORMS WILL PRODUCE VERY HEAVY RAINFALL...WHICH WILL CAUSE
MINOR FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...
ROADWAYS AND AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT
CROSS FLOODED ROADS. MOTORISTS SHOULD REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.

&&

LAT...LON 3623 8040 3623 8004 3601 8005 3603 8013
      3603 8021 3600 8022 3600 8032 3598 8038
      3597 8042
TIME...MOT...LOC 2149Z 274DEG 7KT 3614 8029

VINCENT
Special weather statement, Mar 17, 6:26 PM EDT, 2 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
626 PM EDT SAT MAR 17 2012

NCZ086-172315-
HOKE-
626 PM EDT SAT MAR 17 2012

...A STRONG THUNDERSTORM WILL MOVE ACROSS HOKE COUNTY THROUGH 715 PM
EDT...

AT 626 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
BOWMORE...OR ABOUT 6 MILES WEST OF RAEFORD...MOVING SOUTHEAST AT 10
MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...BOWMORE...SILVER
CITY...AND RAEFORD.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS UP TO 40 MPH.
ISOLATED DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.

THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.

&&

LAT...LON 3484 7935 3494 7935 3497 7937 3500 7942
      3503 7943 3514 7930 3496 7903 3495 7903
      3484 7919
TIME...MOT...LOC 2226Z 299DEG 10KT 3499 7931

VINCENT
Local storm report, Mar 17, 6:51 PM EDT, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
651 PM EDT SAT MAR 17 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0646 PM     HAIL             2 NNW BOWMORE           34.97N  79.33W
03/17/2012  E0.50 INCH       HOKE               NC   TRAINED SPOTTER

            SPOTTER REPORT OF PEA TO DIME SIZED HAIL FALLING NEAR
            BOWMORE

&&

EVENT NUMBER RAH1200102

MCLAMB
Special weather statement, Mar 17, 7:43 PM EDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
743 PM EDT SAT MAR 17 2012

NCZ039-040-180030-
CHATHAM-RANDOLPH-
743 PM EDT SAT MAR 17 2012

...A STRONG THUNDERSTORM WILL MOVE ACROSS RANDOLPH AND CHATHAM
COUNTIES THROUGH 830 PM EDT...

AT 743 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
RAMSEUR...OR ABOUT 10 MILES EAST OF ASHEBORO...MOVING EAST AT 10 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...COLERIDGE...HASTY.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS UP TO 40 MPH.
ISOLATED DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.

IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.

THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.

&&

LAT...LON 3580 7935 3552 7941 3560 7978 3583 7972
TIME...MOT...LOC 2343Z 283DEG 8KT 3568 7964

VINCENT
Special weather statement, Mar 17, 8:17 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
817 PM EDT SAT MAR 17 2012

NCZ022-023-039-040-180100-
ALAMANCE-CHATHAM-GUILFORD-RANDOLPH-
817 PM EDT SAT MAR 17 2012

...A STRONG THUNDERSTORM WILL MOVE ACROSS RANDOLPH...GUILFORD...
CHATHAM AND ALAMANCE COUNTIES THROUGH 900 PM EDT...

AT 817 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
STALEY...OR ABOUT 9 MILES NORTHWEST OF SILER CITY...MOVING NORTH AT
15 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...LIBERTY.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS UP TO 35 MPH.
ISOLATED CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.

THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.

&&

LAT...LON 3602 7966 3595 7939 3568 7956 3576 7975
TIME...MOT...LOC 0017Z 201DEG 12KT 3580 7960

VINCENT
Special weather statement, Mar 17, 9:07 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
907 PM EDT SAT MAR 17 2012

NCZ022-023-180200-
ALAMANCE-GUILFORD-
907 PM EDT SAT MAR 17 2012

...STRONG THUNDERSTORMS WILL MOVE ACROSS EASTERN GUILFORD AND
ALAMANCE COUNTIES THROUGH 1000 PM EDT...

AT 905 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
OVER NORTHEAST GUILFORD COUNTY NEAR MONTICELLO... OR ABOUT 9 MILES
SOUTH OF REIDSVILLE... MOVING SOUTHEAST AT 15 MPH. OTHER
THUNDERSTORMS WITH HEAVY RAIN WRE LOCATED OVER SOUTHEAST GUILFORD
AND SOUTHWEST ALAMANCE COUNTY... ABOUT 5 MILES WEST OF SNOW CAMP.
THESE STORMS WERE MOVING NORTHEAST AT 20 MPH AND WILL MERGE WITH THE
STORMS TO THE NORTH OVER WESTERN ALAMANCE COUNTY BY 930 PM. LOCALLY
HEAVY RAIN WITH RAINFALL OF 1 TO 1.5 INCHES WILL BE POSSIBLE ALONG
INTERSTATE 40 FROM ELON TO BURLINGTON.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE... MCLEANSVILLE...
GIBSONVILLE... ALAMANCE... ELON... BURLINGTON.

HAZARDS INCLUDE...
PEA SIZED HAIL.
OCCASIONAL CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.

THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.

&&

LAT...LON 3594 7926 3592 7926 3584 7944 3584 7954
      3590 7954 3590 7960 3623 7977 3625 7971
      3625 7953
TIME...MOT...LOC 0102Z 331DEG 15KT 3619 7962

BADGETT

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 17, 8:17 PM EDTSpecial Weather StatementRAHRandolph43 min
Mar 17, 9:44 PM EDTAreal Flood AdvisoryRAHAlamance, Guilford106 min
Mar 17, 10:05 PM EDTSpecial Weather StatementRAHAlamance55 min
Mar 18, 1:56 AM EDTAreal Flood AdvisoryRAHLee82 min
Mar 18, 2:57 PM EDTSpecial Weather StatementRAHScotland63 min

Nearby

Special Weather Statements in North Carolina, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.